Tinnitus Spike After Listening to a Sermon in Church — Now Have a Reactive Whistle Sound

Discussion in 'Support' started by Gateway, Nov 12, 2019.

    1. Gateway
      Frustrated

      Gateway Member Podcast Patron Benefactor

      Location:
      Atlanta, Georgia
      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      SSHL (sudden sensorineural hearing loss)
      So, last Wednesday I was sitting in church listening to the sermon, and I had a spike in my tinnitus in my right ear. This is normal, I have spikes every so often that last a few seconds. And this one, like the usually, only lasted a few seconds. But, after I started to develop this whistle that is reactive; as sounds go up I can here the whistle with it. It's like it adds a "whistley" sound to almost all sounds.

      When I have a spike that is out of the ordinary I take prednisone, which is an anti-inflammatory drug. I took it when I first got tinnitus, because mine was due to SSHL ( sudden sensorineural hearing loss). Which I believed helped, because the tinnitus was defiantly worse at first.

      Anyways, I just really need some help; I almost never trouble sleeping because of my tinnitus, but last night was hard. And, I have been pretty good with the tinnitus for sometime. I was feeling good about it not but just a week ago.

      Questions
      1. I know that prednisone is ototoxic to some degree. Should I continue to take it? Since it has helped in the past. As well, how long is it okay to take it? Please share some experience if you can.
      2. Is there something more I could be doing to help get better?
      3. How long do spikes typically last? Are they permanent? Do they get better?
      4. Is this drug FX-322 look more promising then any other drug you guys have seen? I am relatively new to tinnitus, I have only had it around 8 months so I don't really know a lot.
      5. How long do you think it might take for there to be a cure? Or, at least something that could help alleviate this?
      Thank you, guys, in advance! My PRAYERS are with y'all<3
       
    2. pinklights98
      No Mood

      pinklights98 Member

      Tinnitus Since:
      08/2016
      Cause of Tinnitus:
      Loud Noise Exposure
      The spikes that last a few seconds are most likely fleeting tinnitus, which one can experience even without chronic tinnitus. As for this current spike, it is hard to say. I don't think you've exposed yourself to damaging levels of sound that would make prednisone necessary--to much of this drug is not good for you.

      However, what I would recommend is that perhaps you wear earplugs to church to avoid such spikes. As I've learned from @Bill Bauer , spikes are most likely temporary but in general are not good for your overall healing process, especially because you are still less than a year in.
       
      • Agree Agree x 2
      • Like Like x 1
      • Helpful Helpful x 1
    3. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Take it.
      Take NAC and Glutathione at normal doses 3 times a day with meals. Also take like 3-4 grams of turmeric when you take the other stuff. That is what I am doing and I feel like I am getting close to totally healing myself.
      Depends. They certainly can get better.
      If your hair cells are dead then this will probably help. If you just have damaged synapses then I don't see how it could help.
      From Big Pharma? 3-8 years.


      Lay off the church for a little while my brother. Protect your ears.
       
      • Agree Agree x 1
      • Helpful Helpful x 1
    4. Digital Doc

      Digital Doc Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      noise induced
      @Joshua Tumlin

      Sounds like church was just too loud for you. Crazy how loud, and wish they would quiet down. I would skip it for a while until you feel better, and then return if you want, but only with earplugs. Also, sit far away from any speakers.
       
      • Agree Agree x 1
    5. AUTHOR
      AUTHOR
      Gateway
      Frustrated

      Gateway Member Podcast Patron Benefactor

      Location:
      Atlanta, Georgia
      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      SSHL (sudden sensorineural hearing loss)
      When I had the spike I was in "prayer meeting", its when we all get together and pray; its very quite and the only person talking is the pastor or the person praying at that time. And, there is no mics or anything.

      I will try to stop going to the main service were there is loud music and the loud sermon. But, Sunday school and prayer meetings are no louder than regular conversations, going at least to those is crucial for me.

      Thank you for the advice though, I got the Turmeric Curcumin that you recommend. I have been taking that for a couple of days. Could you send me a list of all the things you take? Thank you, again, for all your help. It truly means a lot. Its such a blessing to have y'all.
       
    6. AUTHOR
      AUTHOR
      Gateway
      Frustrated

      Gateway Member Podcast Patron Benefactor

      Location:
      Atlanta, Georgia
      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      SSHL (sudden sensorineural hearing loss)
      Is there any way to know? My onset was due to the SSHL and I had lost in my 6k frequency in my left ear, but that came back to "normal" after the steroid cycles and the steroid shots.
       
    7. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Perhaps a before and after hearing test. I suspect that you don't have a before to compare. Do you?
       
    8. AUTHOR
      AUTHOR
      Gateway
      Frustrated

      Gateway Member Podcast Patron Benefactor

      Location:
      Atlanta, Georgia
      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      SSHL (sudden sensorineural hearing loss)
      No, I don't have a before, but my 6k frequency was at a 5o, and after steroids it went to a 10, which is above average.

      I was saying, though, is there any way to know if it is damaged synapses or damaged hair cells? And, what is the difference?

      As well my T started in one ear, and now it is in both.
       
    9. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Not really at this point. We can only speculate.
      It's like "what is damaged in your microphone? the diaphragm, the transducer? or the wire connection?"
      For us, the question is do we have damage to the little haircells that vibrate and transduce the sounds into the nerve, or the connection from the hair cells to the nerves, known as the synapse.

      Go study cochlea anatomy and get back to me if you'd like.
       
    10. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      When you take the turmeric, take huge doses. It is safe. Just read the ingredients and make sure it is pure turmeric, no added vitamins. Take like 4-6 grams or something 3 times a day with food. That is what I do, plus I take the recommended dose of NAC and Glutathione everyday starting recently.
       
    11. AUTHOR
      AUTHOR
      Gateway
      Frustrated

      Gateway Member Podcast Patron Benefactor

      Location:
      Atlanta, Georgia
      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      SSHL (sudden sensorineural hearing loss)
      So, get pure turmeric powder? Not the capsule supplements.
       
    12. Elmer B Fuddled

      Elmer B Fuddled Member

      Tinnitus Since:
      2017
      Cause of Tinnitus:
      plugged nasal eustachian tube
      Couriousty got me on turmeric and curcummin so I did some looking.
      Found that if taken in moderation it's very safe to take, not harmful to folks with high blood pressure, it actually is helpful to lower high blood pressure, it's safe for folks with diabetes it helps sugars to lower. But here is one thing I did find that large amounts taken has a side affect for liver damage. So moderately taken we are safe but handfuls no.
       
    13. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      I take capsules. 500mg. Turmeric. A handful at a time.
       
    14. GBB

      GBB Member

      Location:
      NYC
      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Microsuction / Additional Acoustic Trauma in Close Proximity
      Did your whistle sound ever go away? I’ve had this for like 2 months weirdly.
       

Share This Page

Loading...